Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 279, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2008, 4:44 PM MDT for Sheridan County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2008, 4:44 PM MDT (22:44 UTC)
- Expired
- Jul 8, 2008, 5:30 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 082245
SVRLBF
NEC161-082330-
/O.NEW.KLBF.SV.W.0279.080708T2244Z-080708T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM MDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 530 PM MDT
* AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES WEST OF DIAMOND LAKE...OR 17 MILES NORTH
OF ALLIANCE...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHEAST OF WICKSON LAKE BY 510 PM MDT...
DIAMOND LAKE BY 515 PM MDT...
LAT...LON 4243 10276 4244 10276 4235 10234 4208 10245
4219 10275 4242 10276
TIME...MOT...LOC 2244Z 293DEG 22KT 4232 10272
$$
TAYLOR1 follow-up statement
000
WWUS53 KLBF 082308
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT TUE JUL 8 2008
NEC161-082330-
/O.CON.KLBF.SV.W.0279.000000T0000Z-080708T2330Z/
SHERIDAN NE-
507 PM MDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR CENTRAL SHERIDAN COUNTY...
AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF WICKSON LAKE...OR 17
MILES NORTHEAST OF ALLIANCE...MOVING SOUTHEAST AT 21 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WICKSON LAKE AND 6 MILES SOUTHWEST OF DIAMOND LAKE BY 515 PM MDT...
HIGHWAY 250 MILE MARKER 10 BY 530 PM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY...LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4243 10276 4244 10276 4235 10234 4208 10245
4219 10275 4242 10276
TIME...MOT...LOC 2307Z 309DEG 18KT 4224 10259
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:55 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 8, 1:55 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT TUE JUL 8 2008 .SYNOPSIS... AT H5 WESTERN CONUS UNDER HIGH PRESSURE RIDGE...CLEAR SKIES ON VISIBLE. H5 LOW SPINNING OVER CENTRAL CANADA. WEAK WAVE IN WATER VAPOR MOVING THROUGH NORTHERN PLAINS WITH ASSOCIATED RETURNS AS SEEN IN KLNX 88D AND FINALLY SURFACE BOUNDARY FROM UPPER GREAT LAKES INTO TEXAS PANHANDLE. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM AND HAVE GOOD CONFIDENCE IN THE SHORT TERM FORECAST. WILL USE A BLEND. FOR TONIGHT WILL HAVE TO TAKE A LAST MINUTE LOOK AT CURRENT CONVECTION OVER NORTH CENTRAL NEBRASKA. SOME ACCAS POPING OVER SOUTHERN CUSTER EARLY THIS AFTERNOON. CONVECTION FURTHER NORTH IS PERSISTENT. AS IT MOVES FURTHER SOUTH INTO MORE CAPPED ENVIROMENT SEEMS TO LOSE SOME PUNCH. WITH THE LOSS OF DATIME HEATING EXPECT IT TO DIMINISH RAPIDLY. WEDNESDAY VERY SIMILAR TO TODAY AS TROUGH BUILDS INTO FRONT RANGE AND A SHORT WAVE MOVES ACROSS FORECAST AREA IN FAST NORTHWEST FLOW. ISOLATED CONVECTION AGAIN POSSIBLE WITH AFTERNOON HEATING BUT SHOULD BE SHORT LIVED. THURSDAY AND FRIDAY A STRONG CAP WILL INHIBIT CONVECTION. IN THE EXTENDED MODELS IN FAIR AGREEMENT THROUGH THE WEEKEND THEN DIFFER IN TIMING OF H5 LOW OVER CENTRAL CANADA THROUGH THE FIRST PART OF THE WORK WEEK. GFS MUCH FASTER WITH THIS LOW. FRIDAY REMAINS CAPPED EVEN WITH FROPA. MODELS HOLDING FRONTAL BOUNDARY JUST TO THE SOUTH WITH RETURN SURFACE FLOW ON THE BACKSIDE OF SURFACE HIGH. WHERE THIS BOUNDARY SETS UP WILL DETERMINE WHETHER WE GET PRECIPITATION OR NOT. MODELS DID NOT DO WELL WITH SIMILAR SCENARIO LAST WEEK. FRONT LAST WEEK CONTINUED SOUTH. HAVE CHANCE POPS GOING NOW AND LOOKS REASONABLE OVER SOUTHERN FORECAST AREA THROUGH THE WEEKEND. H5 RIDGE TO BUILD INTO THE NORTHERN PLAINS THROUGH MID WEEK WITH TEMPERATURES NORMAL FOR THIS TIME OF YEAR. SCHC POPS NEARLY EVERYDAY WITH AFTERNOON HEATING AND WAVES MOVING ALONG H5 RIDGE. && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED THE NEXT 24 HOURS TERMINAL SITES KLBF AND KVTN. NORTHWEST FLOW WILL PUSH WEAK DISTURBANCE ACROSS THE REGION. ISOLATED SHOWERS WITH A FEW THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT. COVERAGE IS NOT EXPECTED TO BE VERY WIDESPREAD AND WILL HOLD OFF ON INCLUDING THUNDER IN THE TAFS YET...HOWEVER WILL INCLUDE CB TO CIGS. THERE IS A VERY SMALL CHANCE THAT A STORM WILL TRAVERSE THE TERMINALS...HOWEVER IF ANY DO CROSS THE TERMINAL...A BRIEF REDUCTION TO MVFR CONDITIONS FROM CIGS AND/OR VSBY WILL BE POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/POWER
Hazardous weather outlook, Jul 8, 2:24 PM MDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 PM CDT TUE JUL 8 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-092030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 324 PM CDT TUE JUL 8 2008 /224 PM MDT TUE JUL 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST ACROSS THE STATE TONIGHT...TRIGGERING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. DRIER AIR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL PROVIDE A FAVORABLE ENVIRONMENT FOR GUSTY WINDS AND HAIL WITH THE STRONGEST STORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A SURFACE FRONT AND WEAK DISTURBANCE MOVE SOUTHWARD ACROSS THE STATE. AT THIS TIME THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. AFTER A BRIEF BREAK IN THUNDERSTORM ACTIVITY...THE NEXT FRONTAL SYSTEM AND THUNDERSTORM CHANCES CAN BE EXPECTED OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:52 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| Jul 7, 7:21 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 7, 7:59 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 46 min |
| Jul 7, 8:24 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 36 min |
| Jul 8, 5:37 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.